Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 148, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 22, 2007, 5:43 PM CDT for Bottineau County, Rolette County, North Dakota. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2007, 5:43 PM CDT (22:43 UTC)
- Expired
- Jun 22, 2007, 6:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Bottineau County, ND, Rolette County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:15 PM CDT | HAIL 2 | 1 W Souris, ND | HAIL LASTED FROM 615 PM CDT UNTIL 624 PM CDT. |
| Jun 22, 6:19 PM CDT | HAIL 1.75 | Souris, ND | |
| Jun 22, 6:25 PM CDT | HAIL 0.88 | 3 Se Souris, ND | NICKEL SIZE HAIL LASTED FROM 625 PM CDT UNTIL 630 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 4:34 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 222246 SVRBIS NDC009-079-222345- /O.NEW.KBIS.SV.W.0148.070622T2243Z-070622T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 543 PM CDT FRI JUN 22 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA... THIS INCLUDES THE CITY OF BOTTINEAU... NORTHWESTERN ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA... * UNTIL 645 PM CDT * AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. ONE STORM WAS LOCATED 8 MILES NORTHWEST OF BOTTINEAU...AND MOVING EAST AT 10 MPH. A SECOND THUNDERSTORM WAS 5 MILES EAST OF MAXBASS AND WAS MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOTTINEAU AROUND 550 PM CDT... SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. FOR YOUR PROTECTION...MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4900 10087 4866 10091 4865 10020 4899 9990 $$ TSW
1 follow-up statement
000 WWUS53 KBIS 222312 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 611 PM CDT FRI JUN 22 2007 NDC009-079-222345- /O.CON.KBIS.SV.W.0148.000000T0000Z-070622T2345Z/ BOTTINEAU ND-ROLETTE ND- 611 PM CDT FRI JUN 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHWESTERN ROLETTE AND EASTERN BOTTINEAU COUNTIES... AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THE STORMS WERE MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BOTTINEAU AROUND 625 PM CDT... 9 MILES NORTH OF OMEMEE AROUND 645 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4900 10079 4866 10091 4865 10020 4899 9990 $$ TSW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:40 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 22, 3:40 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 340 PM CDT FRI JUN 22 2007 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... FORECAST PROBLEM IN THE SHORT TERM WILL BE SMALL PRECIPITATION CHANCES AHEAD OF A DEVELOPING SURFACE TROUGH AND UNDER UPPER LEVEL RIDGING. WILL GENERALLY FOLLOW GFS SOLUTION TODAY AS IT HAS BEEN MORE CONSISTENT THAN THE NAM. TONIGHT...MODEL FORECAST SOUNDINGS INDICATE MODERATELY UNSTABLE AIRMASS OVER WESTERN NORTH DAKOTA...AND LITTLE CIN REMAINING. A FEW THUNDERSTORMS HAVE DEVELOPED OVER FAR EAST CENTRAL MONTANA...WITH AN EAST SOUTHEAST MOVEMENT. WILL CONTINUE WITH A SLIGHT CHANCE OF POPS FOR THIS EVENING. ENOUGH INSTABILITY THAT THERE COULD BE A PULSE A FEW SEVERE STORMS WITH MARGINAL SEVERE HAIL OR GUST. LATE TONIGHT AS SURFACE LOW TAKES SHAPE OVER EASTERN MONTANA...A LOW LEVEL JET DEVELOPS OVER WESTERN NORTH DAKOTA. COULD SEE SOME ELEVATED CONVECTION LATE TONIGHT ACROSS THE NORTHWEST/NORTH CENTRAL BUT CHANCES NOT ENOUGH TO INTRODUCE POPS AT THIS TIME. SATURDAY THROUGH MONDAY NIGHT...STORY WILL CONTINUE TO BE HOT AND BREEZY CONDITIONS...ESPECIALLY OVER THE WEEKEND. STILL STICKING WITH NO THUNDERSTORM ACTIVITY SATURDAY AND SATURDAY...EXCEPT FOR A SLIGHT CHANCE FAR NORTHWEST...CLOSEST TO THE SURFACE TROUGH. AS THE TROUGH MOVES INTO THE AREA SUNDAY NIGHT AND MONDAY...WILL SEE A BETTER CHANCE OF THUNDERSTORM ACTIVITY...ESPECIALLY ACROSS THE NORTH WHERE THE CAP WILL BE WEAKEST. THE SOUTH WILL STILL HAVE A STRONG CAP UNTIL AFTER THE FRONT PASSES MONDAY EVENING. FEW CHANGES TO TEMPERATURES THROUGH THE PERIOD...WITH TEMPERATURES WELL INTO THE 90S SATURDAY AND SUNDAY. NORTHWEST WILL COOL OFF MONDAY BUT SOUTHEAST CWA WILL STILL SEE 90 DEGREE READINGS. .LONG TERM...TUESDAY THROUGH FRIDAY. EXTENDED MODEL SUITE CONTINUES TO ADVERTISE THE UPPER TROUGH MOVING THROUGH NORTH DAKOTA ON TUESDAY. THUS SHOWED A DECREASE IN PRECIPITATION DURING THE DAY FROM WEST TO EAST. COOLER AND DRIER AIR TO TAKE CONTROL WEDNESDAY AS A SURFACE HIGH SLIDES INTO THE STATE FROM MANITOBA. COMFORTABLE TEMPS WITH DEWPOINTS FALLING FROM THE MUGGY 60S INTO THE UPPER 40S AND MID 50S. A GRADUAL WARMING TREND THROUGH THE END OF THE WEEK UNDER A BUILDING UPPER RIDGE OVER THE SOUTHWEST. THIS HIGH WILL RIDGE INTO THE CENTRAL PLAINS WED-FRI. COULD BE A FEW WEAK DISTURBANCES TRYING TO MOVE OVER THE RIDGE BY THE END OF THE WEEK...BUT AFTER COLLABORATING WITH THE NEIGHBORING OFFICES...DECIDED TO KEEP THE FORECAST MAINLY DRY UNDER THIS REGIME. && .AVIATION... VFR CONDITIONS TODAY. MAIN FOCUS WILL BE ON THUNDERSTORM COVERAGE. FOR NOW WILL STICK WITH SOME VICINITY THUNDERSTORM ACTIVITY UNTIL AROUND 3-4Z. OTHERWISE NO SIG AVIATION PROBLEMS. SOUTHERLY FLOW WILL PICK UP AFT 12Z IN THE WEST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/KS
Hazardous weather outlook, Jun 22, 4:18 AM CDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 418 AM CDT FRI JUN 22 2007 NDZ001>005-009>013-017>023-025-031>037-230930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN- 418 AM CDT FRI JUN 22 2007 /318 AM MDT FRI JUN 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF ISOLATED THUNDERSTORMS DURING THE AFTERNOON AND NIGHTTIME HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ048-051-230930- LA MOURE-DICKEY- 418 AM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR LUDDEN DAM. THE RIVER FLOOD WARNING FOR THE JAMES RIVER AT LAMOURE HAS BEEN CANCELLED. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ040>047-050-230930- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- 418 AM CDT FRI JUN 22 2007 /318 AM MDT FRI JUN 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 22, 5:04 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
504 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL MAXBASS 48.72N 101.14W
06/22/2007 E1.75 INCH BOTTINEAU ND TRAINED SPOTTER
HAIL ENDED AT 455 PM CDT.
&&
TSWLocal storm report, Jun 22, 5:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
536 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL 5 NE MAXBASS 48.77N 101.06W
06/22/2007 E1.75 INCH BOTTINEAU ND TRAINED SPOTTER
HAIL ENDED 525 PM CDT. MAINLY NICKEL SIZED...FEW GOLF
BALL SIZED.
&&
TSWThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:21 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 54 min |
| Jun 22, 4:42 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 63 min |
| Jun 22, 4:56 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 64 min |
| Jun 22, 5:36 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn | 54 min |
| Jun 22, 5:54 PM CDT | Tornado Warning | BIS | Bottineau, McHenry | 36 min |
| Jun 22, 6:11 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 64 min |
| Jun 22, 6:25 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Rolette | 65 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.